| Model Number |
5.0PCF |
| Medical Device Problem Code |
Gas/Air Leak (2946)
| Health Effect - Clinical Codes |
Unintended Extubation (4564); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/25/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, the tracheostomy cannula had a defect in the cuff, as it did not remain inflated shortly after being implanted in the patient.There was no patient harm.
Event or Problem Description
According to the reporter, the tracheostomy cannula had a defect in the cuff, as it did not remain inflated shortly after being implanted in the patient.The trach was replaced.
Additional Manufacturer Narrative
Additional Manufacturer Narrative
Evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the inflation line was broken at the connector flange joint and separated from the tube.Part of the inflation line tubing remained bonded into the flange and no damage was observed in the cuff.An inflation or deflation test was performed using a syringe.Air was applied to the cuff connecting a syringe needle to the inflation lumen, and it was observed that the cuff held the air.It was reported that the tracheostomy cannula had a defect in the cuff, as it did not remain inflated shortly after being implanted in the patient.The trach was replaced.The reported issue was confirmed.The most likely cause was determined to be manufacturing related.Internal process improvements have been initiated to mitigate this issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.